Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 152, NWS Wichita, KS

June 16, 2005Reno County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2005, 8:47 PM CDT for Reno County, Rice County, Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2005, 8:47 PM CDT (01:47 UTC)
Expired
Jun 16, 2005, 9:49 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 89 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:00 PM CDTHAIL 0.883 W Alden, KSDIME TO NICKLE SIZE HAIL AND 45 MPH WINDS
Jun 16, 9:16 PM CDTTSTM WND GST 605 Sw Chase, KSESTIMATED 50 TO 60 MPH WIND GUST
Jun 16, 9:16 PM CDTHAIL 0.885 Sw Chase, KSNICKLE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2940 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 170148
SVRICT
KSC155-159-170245-
/O.NEW.KICT.SV.W.0152.050617T0147Z-050617T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS.

* UNTIL 945 PM CDT.

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF RAYMOND...OR ABOUT 23 MILES   
SOUTHEAST OF GREAT BEND...MOVING EAST AT 45 MPH. A SECOND SEVERE 
THUNDERSTORM WAS LOCATED NEAR ARLINGTON...AND WAS ALSO MOVING EAST 
AROUND 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ALDEN...ARLINGTON...LANGDON...NICKERSON...PARTRIDGE...
  PLEVNA...RAYMOND...SOUTH HUTCHINSON...STERLING...SYLVIA...
  WILLOWBROOK

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS...
  DAMAGING WINDS OF 65 TO 75 MILES AN HOUR...

SEEK A STURDY SHELTER AT ONCE AND STAY AWAY FROM WINDOWS

LAT...LON 3833 9847 3783 9845 3784 9794 3834 9794

$$

ES
4 follow-up statements
000 
WWUS53 KICT 170205
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT THU JUN 16 2005

KSC155-159-170245-
/O.CON.KICT.SV.W.0152.000000T0000Z-050617T0245Z/
RICE KS-RENO KS-
905 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN RENO AND
SOUTHERN RICE COUNTIES UNTIL 945 PM CDT...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZED 
HAIL...AND DAMAGING WINDS OF 65 TO 75 MPH  THIS THUNDERSTORM WAS 
LOCATED NEAR RAYMOND...OR 25 MILES EAST OF GREAT BEND...AND MOVING 
EAST AT 45 MPH. A SECOND SEVERE THUNDERSTORM WAS CROSSING SOUTHERN 
RENO COUNTY ABOUT 5 MILES EAST OF ARLINGTON. THIS SEVERE THUNDERSTORM
WAS CAPABLE OF GOLFBALL-SZIED HAIL AND DAMAGING WINDS AROUND 65 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR STERLING BY  910 PM CDT.
  NEAR NICKERSON BY  920 PM CDT.

THE TOWN OF WILLOWBROOK IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THESE ARE DANGEROUS THUNDERSTORMS IF YOU ARE IN THEIR PATHS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AS LARGE 
AS BASEBALLS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER AT ONCE...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3833 9847 3783 9845 3784 9794 3834 9794

$$

ES
000 
WWUS53 KICT 170221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT THU JUN 16 2005

KSC155-159-170245-
/O.CON.KICT.SV.W.0152.000000T0000Z-050617T0245Z/
RICE KS-RENO KS-
920 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN RENO AND
SOUTHERN RICE COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR RAYMOND...OR 23 MILES EAST OF GREAT BEND...AND MOVING EAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR STERLING BY  930 PM CDT.
  NEAR NICKERSON BY  940 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3833 9847 3783 9845 3784 9794 3834 9794

$$

ES
000 
WWUS53 KICT 170226
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT THU JUN 16 2005

KSC155-159-170245-
/O.CON.KICT.SV.W.0152.000000T0000Z-050617T0245Z/
RICE KS-RENO KS-
925 PM CDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN RENO AND
SOUTHERN RICE COUNTIES UNTIL 945 PM CDT...

AT 916 PM CDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL AND WINDS 
TO 60 MPH 5 MILES SOUTHWEST OF CHASE.  THIS STORM WAS MOVING EAST AT 
20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF ALDEN BY  935 PM CDT.

LAT...LON 3833 9847 3783 9845 3784 9794 3834 9794

$$

COOK
000 
WWUS53 KICT 170249
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT THU JUN 16 2005

KSC155-159-170259-
/O.EXP.KICT.SV.W.0152.000000T0000Z-050617T0245Z/
RICE KS-RENO KS-
949 PM CDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RENO AND SOUTHERN RICE
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 947 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3833 9847 3783 9845 3784 9794 3834 9794

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:13 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 16, 6:13 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU JUN 16 2005

.UPDATE...

FOR CONVECTIVE TRENDS/THOUGHTS...

THUNDERSTORMS GOING TO THE WEST FORMED ON BOUNDARY WHERE
CONVERGENCE WAS MAXIMIZED ENOUGH TO BREAK WEAKENESS IN CAP WHERE
LOWER 90S TEMPERATURES OCCURRED.  THESE THUNDERSTORMS WERE ALSO NEAR
NOSE OF 300MB JET WHICH MOVED THROUGH GRENADA PROFILER, ARCING TO
WESTERN OK. GIVEN LOCATION OF SURFACE BOUNDARY AND DYNAMICS, APPEARS
THAT MOST FAVORABLE EVOLUTION OF STORMS WILL BE TO THE SOUTHWEST OF
FORECAST AREA, ALTHOUGH THEY COULD CLIP HARPER COUNTY.  TORNADO
THREAT WILL REQUIRE ISOLATED STORM WITH FAVORABLE MOTION/EVOLUTION
TO LOWER LCL HEIGHTS.  STILL CONCERNED ABOUT INITIATION OVER THE
NEXT FEW HOURS ROUGHLY IN THE VICINITY OF I-70 NORTHWARD. FROM
VISIBLE SATELLITE LOOP, APPEARS THAT CAP IS WEAKENING AND A WEAK
SURFACE BOUNDARY IS IN THAT AREA. WHETHER SUFFICIENT WEAKENING
OCCURS ALONG THAT BOUNDARY OR WHETHER OUTFLOW FROM STORMS IN THE
VICINITY OF CNK INITIATES SOMETHING REMAINS TO BE SEEN.  EARLIER
MODELS HAVE BEEN OF LITTLE HELP SO FAR...HOPING 0000 UTC RADIOSONDE
OBSERVATION DATA WILL SHED A BIT MORE LIGHT ON WHAT WILL HAPPEN
OVERNIGHT.  -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 210 PM CDT THU JUN 16 2005/

.SYNOPSIS...

LOW PRESSURE WAS CENTERED OVER SOUTHEAST COLORADO AT 19Z.  A TROUGH
EXTENDED SOUTHEAST FROM THIS LOW THROUGH SOUTHWEST KANSAS AND INTO
WESTERN OKLAHOMA.  A SECOND TROUGH OF LOW PRESSURE EXTENDED ACROSS
NORTHEAST KANSAS.  THIS WAS ASSOCIATED WITH THE COLD POOL FROM THE
REMNANT NOCTURNAL CONVECTION...WHICH STILL PERSISTS.

THE STRONGEST CONVERGENCE AT THIS TIME REMAINS ACROSS THE
KANSAS/NEBRASKA BORDER ALONG THE TROUGH...HOWEVER THE ENVIRONMENT
REMAINS CAPPED.

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.

MAIN FORECAST PROBLEM...CONVECTIVE POTENTIAL TONIGHT AND EARLY
FRIDAY.  FORECAST CONFIDENCE IS MODERATE.

NAM/GFS/RUC IN GOOD AGREEMENT IN PRODUCING A SIGNAL OF MOISTURE
TRANSPORT AT 850 MB THAT SHOULD PRODUCE ANOTHER FORWARD PROPAGATING
MCS.  SHEAR PROFILES SHOW THAT THE BULK OF THE SHEAR WILL RESIDE IN
THE 0-3KM LAYER ACROSS THE FORECAST AREA...WHICH SUGGESTS ANOTHER
LINEAR STORM MODE.  DAMAGING WINDS MAIN SEVERE WEATHER THREAT (0-3KM
SHEAR AROUND 30 KNOTS).

STORM INITIATION SHOULD TAKE PLACE OVER TO THE NORTH.  THE MOISTURE
TRANSPORT GRADUALLY BECOMES MOST DOMINANT ACROSS WEST/CENTRAL
KANSAS...WHERE THE SOUTHERN TROUGH RESIDES.  THEREFORE...IT SHOULD
ACT ON THIS BOUNDARY TO PRODUCE THE FORWARD PROPAGATING MCS.
CORFIDI VECTORS (FORWARD PROPAGATING) SUGGEST A SOUTHEASTWARD
PROPAGATION.

THIS SHOULD MEAN THAT THE SOUTHWESTERN HALF OF THE FORECAST AREA HAS
THE BEST CHANCE OF PRECIPITATION.  WITH THAT SAID...CONFIDENCE IS
NOT THAT GREAT.  WOULD LIKE TO SEE THE 18Z NAM.

ONCE THIS SYSTEM EXITS THE AREA EARLY FRIDAY MORNING...AN UPPER
LEVEL RIDGE BUILDS INTO THE REGION...WITH INCREASING TEMPERATURES.

.LONG TERM...SUNDAY THROUGH THURSDAY.

MAIN FORECAST PROBLEM...POTENTIAL OF FRONTAL PASSAGE DURING THE
EARLY/MIDDLE OF NEXT WEEK AND ASSOCIATED CONVECTION.  FORECAST
CONFIDENCE IS MODERATE.

THE ECMWF/GFS/DGEX SOLUTIONS SHOW RIDGE BUILDING IN THE 5 DAY MEAN
OF THE 500 MB HEIGHTS OVER THE CENTRAL UNITED STATES DURING
THE PERIOD.  THIS WILL CAUSE A WARMING TREND IN TEMPERATURES INTO
THE MIDDLE OF NEXT WEEK.  HAVE TRENDED HIGHER WITH MAX/MIN
TEMPERATURE FORECASTS DURING THE PERIOD.  WITH THIS PATTERN...THINK
HIGHS/LOWS BELOW MOS IS NOT APPROPRIATE.

THE GFS/DGEX SOLUTIONS SHOWS A COLD FRONT MOVING THROUGH THE REGION
DURING THE TUESDAY/WEDNESDAY TIME PERIOD.  THIS HAS BEEN SOMEWHAT
CONSISTENT OVER THE PAST FEW RUNS.  CONVERSELY...THE ECMWF KEEPS THE
TROUGH TO THE NORTH/WEST OF THE FORECAST AREA WITH SOUTHERLY FLOW
CONTINUING.

THE AMOUNT OF RIDGE BUILDING SHOWN SUGGESTS THAT IT WILL BE VERY
DIFFICULT FOR TROUGHS TO MOVE TROUGH THE REGION.
HOWEVER...UTILIZING A PROBABILISTIC METHODOLOGY...THE GFS/DGEX HAVE
BEEN SOMEWHAT CONSISTENT IN BRINGING THE FRONT THROUGH.
THEREFORE...HAVE INCREASED PRECIPITATION PROBABILITIES TO 14 PERCENT
TO INDICATE A BETTER CHANGE DURING THAT PERIOD...THOUGH THE ECMWFS
FORECAST OF KEEPING THE TROUGH OUT OF THE FORECAST AREA SEEMS MORE
PLAUSIBLE AT THIS TIME.

&&

.HYDROLOGY...

SOILS REMAIN SATURATED ACROSS MUCH OF THE FORECAST AREA...WITH 3
HOUR FLASH FLOOD GUIDANCE VALUES BELOW 2 INCHES.  WITH THE
EXPECTATION OF ADDITIONAL THUNDERSTORMS TONIGHT...FLOODING AGAIN IS
A CONCERN.  WILL ISSUE A HYDROLOGIC OUTLOOK REGARDING THIS EVENT AND
WILL HAVE LATER SHIFTS MONITOR THE DEVELOPMENT OF STORMS AND
RAINFALL AMOUNTS FOR POSSIBLE FLOOD WATCH ISSUANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  85  65  90 /  80  20  10  10
HUTCHINSON      67  85  65  90 /  70  20  10  10
NEWTON          65  84  65  90 /  60  20  10  10
ELDORADO        65  84  65  89 /  70  20  10   5
WINFIELD-KWLD   67  85  65  89 /  80  30  10  10
RUSSELL         66  84  65  91 /  40  10  10  10
GREAT BEND      67  84  65  91 /  60  20  10  10
SALINA          65  85  65  90 /  40  20  10  10
MCPHERSON       65  85  65  90 /  50  20  10  10
COFFEYVILLE     64  85  64  87 /  70  60  10   5
CHANUTE         64  85  64  85 /  50  30  10   5
IOLA            64  85  64  85 /  30  20  10   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOK
Hazardous weather outlook, Jun 16, 4:43 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT THU JUN 16 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FROM THIS EVENING INTO
THE OVERNIGHT HOURS. THE PRIMARY AREA OF CONCERN WILL BE SOUTH AND
SOUTHWEST OF A LINE FROM LINCOLN TO EL DORADO TO SEDAN. INITIALLY
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS, HOWEVER AN
ISOLATED TORNADO IS POSSIBLE AS STORMS INITIATE. THE TORNADO THREAT
WILL BE FOCUSED SOUTH OF LINE FROM KINGMAN TO WINFIELD. THE STORMS
ARE THEN EXPECTED TO BECOME A CONVECTIVE COMPLEX AND MOVE EAST TO
SOUTHEAST OUT OF WESTERN KANSAS INTO PORTIONS OF CENTRAL, SOUTH
CENTRAL AND EVENTUALLY SOUTHEAST KANSAS. ONCE THE STORMS CONGEAL
INTO A CONVECTIVE COMPLEX THE MAIN HAZARD WILL BE DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY OF THE STORMS WHICH COULD
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY BE ON GOING ACROSS SOUTHEAST KANSAS EARLY FRIDAY.
DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT UNTIL THE COMPLEX
MOVES SOUTHEAST INTO OKLAHOMA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEED FROM THIS EVENING INTO THE
OVERNIGHT IN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KETCHAM/BOWMAN

In the hours before

Special weather statement, Jun 16, 3:59 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT THU JUN 16 2005

KSZ082-091>093-170300-
COWLEY KS-HARPER KS-KINGMAN KS-SUMNER KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 488 UNTIL 1000
PM CDT THURSDAY EVENING FOR THE FOLLOWING AREAS

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 4 COUNTIES

COWLEY                HARPER                KINGMAN
SUMNER

INCLUDING THE CITIES OF ANTHONY...KINGMAN...WELLINGTON AND WINFIELD.
Special weather statement, Jun 16, 8:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT THU JUN 16 2005

KSZ067-082-170145-
KINGMAN-RENO-
810 PM CDT THU JUN 16 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR PRESTON...OR 11 MILES NORTHEAST OF PRATT...
AND MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZED HAIL...AND DAMAGING WINDS OF 60 TO 70 MPH ARE
POSSIBLE FROM THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN KINGMAN AND SOUTHWESTERN RENO COUNTIES SHOULD
MONITOR THIS SITUATION CLOSELY A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED IF THE THUNDERSTORM MAINTAINS INTENSITY AS IT MOVES INTO THE
AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES
Local storm report, Jun 16, 8:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     2 WNW PENALOSA          37.73N 98.36W
06/16/2005                   RENO               KS   TRAINED SPOTTER

            NUMEROUS 3 INCH TREE LIMBS DOWN, ESTIMATED WIND GUST
            SPEED AT 65 MPH

&&

CDB
Local storm report, Jun 16, 8:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     NON-TSTM WND GST PENALOSA                37.72N 98.32W
06/16/2005  65 MPH           KINGMAN            KS   TRAINED SPOTTER

            ESTIMATED 65 MPH WIND GUST

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningICTKingman, Reno58 min
Jun 16, 9:15 PM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick60 min
Jun 16, 9:24 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.